Nevada, 2009Hail in Nevada, June 19, 2009
June 19, 2009 · NWS REV · 1 event in 1 county or zone
Thunderstorms brought gusty winds and hail to western Nevada.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms brought gusty winds and hail to western Nevada.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Jun 19, 10:16 PM PST, 13 minutes earlier.
Area forecast discussion, Jun 19, 10:16 PM PST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
1116 PM PDT FRI JUN 19 2009
.UPDATE...
STRONG THUNDERSTORMS DEVELOPED ACROSS LASSEN COUNTY INTO NORTHERN
WASHOE COUNTY DURING THE AFTERNOON AND EVENING BUT NO SEVERE
WEATHER (HAIL 1.0 INCH/WINDS GUSTING 58 MPH) WAS REPORTED. ONE OF
THE STRONGER CELLS DROPPED ENOUGH SMALL HAIL ON US 395 NORTH OF
MADELINE TO COVER THE ROAD AND REQUIRE PLOWS TO CLEAR THE ROADWAY.
MOST OF THE CONVECTION HAS ENDED OVER LASSEN COUNTY THIS EVENING AS
THE UPPER TROUGH MOVING ACROSS NORTHERN CA HAS PUSHED FOCUS FOR
STORMS INTO WESTERN NV. THUNDER WAS REPORTED AT THE RENO AIRPORT
JUST BEFORE 11PM BUT MOST ACTIVITY REMAINS NORTH AND EAST OF RENO.
THE TROUGH WILL MOVE ACROSS NORTHERN NV SATURDAY AS A FAST MOVING
SHORT WAVE DROPS IN RIGHT BEHIND IT...BRINGING ISOLATED SHOWERS TO
AT LEAST THE NORTHERN AND EASTERN PORTIONS OF THE CWA. WINDS
OUTSIDE OF THUNDERSTORM ACTIVITY HAS DECREASED ENOUGH TO LET LAKE
WIND ADVISORIES EXPIRE LATE THIS EVENING. RC
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&
HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jun 19, 7:35 PM PST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
835 PM PDT FRI JUN 19 2009
CAZ070>073-NVZ001>005-201000-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
835 PM PDT FRI JUN 19 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.
.DAY ONE...TONIGHT
A VIGOROUS SYSTEM WILL MOVE ACROSS THE REGION TONIGHT. SCATTERED
THUNDERSTORMS WILL SPREAD OVER THE AREA THIS EVENING...SOME WITH
HEAVY RAIN AND HAIL...AND STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO BE ALERT FOR POSSIBLE SEVERE THUNDERSTORMS
THIS AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SIGNIFICANT OR
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE.
HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Jun 19, 5:31 PM PST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
631 PM PDT FRI JUN 19 2009
CAZ071-200230-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
631 PM PDT FRI JUN 19 2009
...STRONG THUNDERSTORMS OVER NORTHERN AND WESTERN LASSEN COUNTY...
AT 623 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
THREE STRONG THUNDERSTORMS OVER NORTHERN LASSEN COUNTY...THE FIRST
STORM LOCATED SOUTH OF BIEBER...THE SECOND NEAR HIGHWAY 139 ABOUT 15
MILES NORTH OF EAGLE LAKE...AND THE THIRD NEAR EAGLE LAKE. THESE
STORMS ARE MOVING NORTHEAST AT 10 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...PENNY
SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED
WITH THESE STORMS.
* LOCATIONS AFFECTED INCLUDE...EAGLE LAKE...SPAULDING...JUNCTION
CA 139 AND CA 513...AND CHRISTIE CAMPGROUND.
BOATERS ON EAGLE LAKE SHOULD HEAD TO SHORE AS A STRONG THUNDERSTORM
WILL AFFECT EAGLE LAKE THROUGH 615 PM.
THESE STORMS WILL ALSO AFFECT TRAVELERS ON HIGHWAY 299 NEAR
BIEBER...AND HIGHWAY 139 NORTH OF EAGLE LAKE DRIVERS SHOULD EXPECT
STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY
RAINFALL WILL RESULT IN PONDING WATER. SLOW DOWN WHEN ENCOUNTERING
HEAVY RAIN AND TURN ON YOUR HEADLIGHTS.
&&
LAT...LON 4092 12133 4094 12133 4104 12115 4105 12065
4065 12065 4050 12094 4089 12094 4089 12132
4091 12134
TIME...MOT...LOC 0125Z 235DEG 8KT 4094 12122 4095 12084
4064 12084
MJDSpecial weather statement, Jun 19, 5:57 PM PST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
657 PM PDT FRI JUN 19 2009
CAZ071-200230-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
657 PM PDT FRI JUN 19 2009
...STRONG THUNDERSTORMS OVER NORTHERN AND WESTERN LASSEN COUNTY...
AT 623 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
THREE STRONG THUNDERSTORMS OVER NORTHERN LASSEN COUNTY...THE FIRST
STORM LOCATED SOUTH OF BIEBER...THE SECOND NEAR HIGHWAY 139 ABOUT 15
MILES NORTH OF EAGLE LAKE...AND THE THIRD NEAR EAGLE LAKE. THESE
STORMS ARE MOVING NORTHEAST AT 10 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...PENNY
SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED
WITH THESE STORMS.
* LOCATIONS AFFECTED INCLUDE...EAGLE LAKE...SPAULDING...JUNCTION
CA 139 AND CA 513...AND CHRISTIE CAMPGROUND.
BOATERS ON EAGLE LAKE SHOULD HEAD TO SHORE AS A STRONG THUNDERSTORM
WILL AFFECT EAGLE LAKE THROUGH 715 PM.
THESE STORMS WILL ALSO AFFECT TRAVELERS ON HIGHWAY 299 NEAR
BIEBER...AND HIGHWAY 139 NORTH OF EAGLE LAKE DRIVERS SHOULD EXPECT
STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY
RAINFALL WILL RESULT IN PONDING WATER. SLOW DOWN WHEN ENCOUNTERING
HEAVY RAIN AND TURN ON YOUR HEADLIGHTS.
&&
LAT...LON 4092 12133 4094 12133 4104 12115 4105 12065
4065 12065 4050 12094 4089 12094 4089 12132
4091 12134
TIME...MOT...LOC 0125Z 235DEG 8KT 4094 12122 4095 12084
4064 12084
MJDSpecial weather statement, Jun 19, 6:15 PM PST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
715 PM PDT FRI JUN 19 2009
CAZ071-200300-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
715 PM PDT FRI JUN 19 2009
...STRONG THUNDERSTORM WITH VERY HEAVY RAIN IN NORTHWEST LASSEN
COUNTY INCLUDING PITTVILLE...
AT 706 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR PITTVILLE...OR 7 MILES SOUTHWEST OF
NUBIEBER...MOVING SLOWLY NORTH NORTHWEST AT 10 MPH.
OCCASIONAL LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OVER
ONE INCH PER HOUR REDUCING VISIBILITY TO LESS THAN ONE HALF
MILE...HAIL UP TO PENNY SIZE...AND GUSTY WINDS OF AROUND 30 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* LOCATIONS AFFECTED INCLUDE...PITTVILLE...BIEBER...NUBIEBER...AND
CA 299 AT SHASTA-LASSEN CO LINE.
THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 299 BETWEEN BIEBER AND
SHASTA-LASSEN COUNTY LINE. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS
WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT
IN PONDING WATER. SLOW DOWN OR PULL OVER TO A SAFE LOCATION WHEN
ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS.
&&
LAT...LON 4119 12128 4119 12092 4113 12085 4092 12130
4096 12133 4114 12134
TIME...MOT...LOC 0210Z 143DEG 12KT 4106 12132
MJDSpecial weather statement, Jun 19, 6:30 PM PST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
730 PM PDT FRI JUN 19 2009
CAZ071-200300-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
730 PM PDT FRI JUN 19 2009
...STRONG THUNDERSTORMS MOVING TOWARD GRAEAGLE AND BLAIRSDEN...
AT 726 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES WEST OF BASSETTS...OR 5 MILES NORTHWEST
OF SIERRA CITY...AND MOVING NORTHEAST AT 15 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA
OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE
EXPECTED WITH THIS STORM.
* LOCATIONS AFFECTED INCLUDE...BLAIRSDEN...GRAEAGLE...JOHNSVILLE...
PLUMAS EUREKA STATE PARK...PORTOLA AND CA 89 AT SIERRA-PLUMAS CO
LINE.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.
&&
LAT...LON 3994 12060 3979 12034 3963 12052 3965 12056
3969 12061 3968 12065 3967 12068 3971 12073
3976 12073
TIME...MOT...LOC 0228Z 216DEG 12KT 3964 12068
RCSpecial weather statement, Jun 19, 7:51 PM PST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
851 PM PDT FRI JUN 19 2009
CAZ071-072-200430-
GREATER LAKE TAHOE AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA
COUNTIES-
851 PM PDT FRI JUN 19 2009
...STRONG THUNDERSTORMS AFFECTING HIGHWAY 89 NEAR SIERRAVILLE...
AT 845 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SIERRAVILLE TO
INDEPENDENCE LAKE...MOVING EAST AT 10 MPH.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS UP OF
ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30
TO 40 MPH...ARE EXPECTED WITH THESE STORMS.
* LOCATIONS AFFECTED INCLUDE...INDEPENDENCE LAKE...SIERRAVILLE AND
UPPER LITTLE TRUCKEE CAMPGROUND.
FREQUENT DEADLY LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE
INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY.
THESE STORMS WILL AFFECT TRAVELERS ON HIGHWAY 89 BETWEEN SIERRAVILLE
AND THE SIERRA-NEVADA COUNTY LINE. DRIVERS SHOULD EXPECT STRONG
GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL
WILL RESULT IN PONDING WATER. SLOW DOWN OR PULL OVER TO A SAFE
LOCATION WHEN ENCOUNTERING HEAVY RAIN.
&&
LAT...LON 3950 12044 3961 12039 3966 12021 3948 12020
3940 12037 3942 12038 3944 12038 3949 12046
TIME...MOT...LOC 0348Z 251DEG 8KT 3956 12032 3944 12038
MJDHail, Churchill
- When
- June 19, 10:29 PM PST
- Where
- Churchill County, 3.03 mi SE of Fallon
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.441, -118.737
A trained weather spotter located 3 miles southeast of Fallon reported hail of 1-inch diameter.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Michigan, June 19 to 20, 2009$38 million · EF2 · 13 events
- Excessive Heat in Alabama, June 19 to 23, 200924 injured · 2 events
- Tornado and Flash Flooding in Wisconsin, June 19, 2009$26 million · EF0 · 11 events
- Excessive Heat in Illinois, June 19, 20091 death · 1 event
- Tornado and Flash Flooding in Illinois, June 19, 2009$256,000 · EF1 · 63 events
- Tornadoes and Flash Flooding in Illinois, June 19 to 20, 2009$1.4 million · EF0 · 50 events
- Hail and Damaging Winds in Iowa, June 19, 2009$1.8 million · 1 in hail · 32 events
- Flash Flooding and Flooding in Illinois, June 19 to 20, 2009$550,000 · 1.75 in hail · 36 events
- Flash Flooding and Damaging Winds in Iowa, June 19, 2009$380,000 · 74 kt wind · 27 events
- Hail and Damaging Winds in Iowa, June 19, 2009$373,000 · 82 kt wind · 18 events
- Flood in Iowa, June 19 to 26, 2009$500,000 · 1 event
- Flash Flooding and Damaging Winds in Illinois, June 19, 2009$225,000 · 70 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 173492.